Hail, Adams
- When
- April 30, 2:09 PM EST
- Where
- Adams County, 2 mi N of Berne
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.683, -84.950
13 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Apr 30, 12:51 PM EST, 1 hour 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 1251 PM EST WED APR 30 2003 18Z TAF DISCUSSION... RELATIVELY HIGH CLOUDS AT THE MOMENT AND TO THE WEST OF SBN AND FWA. NO SHOWERS OR THUNDERSTORMS ARE ON THE SCOPES. LEFT A CHANCE FOR THUNDERSTORMS THIS EVENING AS THERE IS STILL IS SOME INSTABILITY AND IF WE GET SOME HEATING THIS AFTERNOON...COULD HAVE SOME. BML UPDATED FORECAST DISCUSSION AT 1225 PM... UPDATED THE FORECAST TO REDUCE HIGH TEMPERATURES ACROSS THE ENTIRE AREA. WARM FRONT IS TOO SLOW IN MOVING NORTH. CLOUDINESS IS ALSO REDUCING SOLAR HEATING REQUIRING THE CHANGE. .IWX... IN...NONE. MI...NONE. OH...NONE. GLL
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-011000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 504 AM EST WED APR 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL INCREASE IN COVERAGE TODAY AS A WARM FRONT MOVES FROM SOUTH TO NORTH ACROSS THE AREA. SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND THIS EVENING. LARGE HAIL WILL BE THE MAIN THREAT...ALTHOUGH STRONG WINDS AND ISOLATED TORNADOES WILL BE POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL BE ACCOMPANIED BY THUNDERSTORMS THURSDAY INTO THURSDAY EVENING AS IT MOVES FROM WEST TO EAST ACROSS THE REGION. SEVERE STORMS WILL BE POSSIBLE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. THE BEST CHANCE FOR SEVERE WEATHER WILL BE SOUTH OF A LINE FROM LAPORTE TO SOUTH BEND TO HILLSDALE. ADDITIONAL THUNDERSTORMS ARE EXPECTED MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY...TONIGHT...THURSDAY...AND THURSDAY EVENING. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX 12
The Northern Indiana radar (KIWX), 98 km away, was scanning. The volume nearest the first event began at 19:07 UTC.
13 hail, 1 thunderstorm wind. Local standard time, as filed.
Local media reported a grain bin was blown down west of Leesburg.
One inch hail occurred at the weather service office north of North Webster.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5348915, 5348916, 5348917, 5348918, 5348919, 5348920, 5348921, 5348922, 5348923, 5348924, 5348925, 5348926, 5348927, 5348928.